U.S. healthcare worker suffers allergic reaction to Pfizer vaccine

A healthcare worker from Alaska (USA) suffered a severe allergic reaction after receiving the vaccine against the covid-19 of the pharmaceutical Pfizer, the third case of anaphylaxis in this state so far this week and the second requiring hospitalization.

Health, a female doctor in the city of Fairbanks, experienced anaphylactic symptoms such as swollen tongue, hoarse voice and shortness of breath about 10 minutes after receiving the serum on Thursday, reported the Foundation Health Partners, for which he works.

The doctor, with no known prior allergies, was immediately taken to the Fairbanks Memorial Hospital ER, where she was injected with two doses of epinephrine and was discharged after about six hours.

In a statement from the Foundation Health Partners, Medical Director Angelique Ramirez recalled that “Allergic reactions, although rare, can occur with injections of medications and vaccines “.

“That is why our staff is trained and prepared to respond to any symptoms of anaphylaxis. Our worker is fine and she was able to return home yesterday, “he added.

Foundation Health Partners received a batch of doses from Pfizer on Wednesday, and on Thursday vaccinated about 300 of its workers, the most exposed to the virus, including the health care company affected with the allergic reaction.

The medical organization reported that the vaccination process for its employees continued on Saturday.

The affected doctor, who was not identified, said in the note that her “adverse reaction to the vaccine is insignificant compared to what COVID infection can do to people.”

“I would get the vaccine and recommend it to anyone, despite my reaction, to help our country get immunized, which is necessary for the health of all Americans, for the economy, for families to embrace again, so that the children return to school, “he added.

READ  Federico Lanzillota suffers a shocking injury at UC vs Palestino after colliding with Zampedri | Video | Goalkeeper

Two other cases

Medical authorities in Alaska reported a first case of anaphylaxis in a Juneau toilet on Wednesday, the same reaction to the Pfizer vaccine also experienced by two UK medical employees.

The patient was admitted to the emergency room with breathing difficulties, a red rash on the face and torso, and a fast heartbeat, so the doctors decided to treat it with epinephrine and other medications.

In addition to these two cases, a third paramedic had an allergic reaction in Alaska, although it was milder and did not require hospitalization.

This Thursday, during a meeting of an advisory committee to the FDA – the US drug regulator – vaccine expert Doran Fink warned: “while all the data continues to support vaccinations under (the authorization of emergence of) Pfizer without further restrictions, these cases underscore the need to stay alert during the first phase of the vaccination campaign “.

Fink noted that it is not clear at this time which component of Pfizer’s vaccine might have created the allergic reactions.

In the wake of the reactions, the British drug regulatory agency asked that people who have experienced severe allergic reactions in the past not be vaccinated, but US regulators have only recommended that are under medical supervision 30 minutes after receiving the injection.

.

Leave a Comment

This site uses Akismet to reduce spam. Learn how your comment data is processed.